MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL; MEGA SOFT UNIVERSAL
Catalog Number 0845
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 05/15/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a cabg procedure the patient suffered plate site burn while using demo unit of megasoft.Plate site sacral burn.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/17/2024.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No serial number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: is the megadyne pad currently being used in the facility.· if no, why not? no, surgeon is not sure about the safety with megasoft pad.Are there any photos of the burn (s) that you could share with us in regards to the burn? · if yes, please send to productcomplaint1@its.Jnj.Com : will share the pictures.Is there any damage(s) noted on the pad? : i could see no visible damage to the pad.Are there photos that can be shared of the pad? · if yes, please send to productcomplaint1@its.Jnj.Com : picture currently not available.What is the serial number of the pad? : not available.How long has the account been using mega soft? : first demo, though surgeon had used megasoft in previous hospital.Does the surgeon believe there is an alleged deficiency to the pad that led to patient burn and if so why? : na when were the burns first noticed? : post operative.What is the severity of the burn? (please see degrees of burns below and choose one) : third degree as per the surgeon.What medical intervention was used to treat the burn (such as salve or stitches)? : dressing.Was the reported issue at the pad site or alternate site? : at the pad site besides the burn, did the patient experience any adverse consequence due to the issue? : na are there any anticipated long-term effects from the burn or injury? : na what is the current status of the patient? : discharged.How long did the surgical procedure last? : 4-5 hours what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? : pad was not cleaned with any disinfectant.Was the pad rinsed with water and let dry before this surgical procedure? :na how was the patient positioned? : supine is it possible the patient was in contact with a metal portion of the or table? : na how was the room set up to include patient set up and where was the pad in relation to the patient? : na was there anything between patient and the pad (ex.Sheet, drape, etc.)? : sheet were there liquids used in prep? : povidone iodine what skin preparation regiment was utilized for the procedure? : povidone iodine was urine or other fluids detected in the field after surgery? : no was there any patient warming blankets used? : no what temperature setting was used on the warming device(s)? : na what generator was being used? : esu what power levels was generator set to? : na was there any diminished effect of the generator noted during the surgery? : na what monopolar disposables were used during the procedure? : na what is the age of the patient? : 50-55 what ethnicity is the patient? : indian.Was there a pool of skin-prep fluid or other fluids near the burn site? : 1.There¿s possibility of collection of some povidone iodine near the burn site.Were any positioning materials used between the pad and the patient? : 2.No.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: in the additional information provided it was stated that the photos were available.Please send all photos to productcomplaint1@its.Jnj.Com.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/1/2024.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/13/2024.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.D4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.Photo analysis: this is an analysis of an image submitted to for evaluation.A single photo of patient¿s gluteal region associated with (b)(4) was evaluated.The intergluteal cleft skin appear blackened with some extension to both sides.Some blackened skin peeled off, showing the skin damage is in healing stage.No blisters or skin swollen is visible.Based on the information provided that the patient underwent cabg procedure, the skin appearance observed in the photo is likely from thermal injury suffered during the procedure, which is consistent with a 3rd degree of burn.Based on the photo, the reported event was confirmed.No conclusion could be reached as to how this issue occurred through photo analysis.Because the instrument was not returned our evaluation is limited.

Brand Name
MEGASOFT UNIVERSAL
Common Device Name
MEGA SOFT UNIVERSAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19546660
Report Number1721194-2024-00057
Device Sequence Number6806103
Product Code GEI
UDI-Device Identifier10614559103906
UDI-Public10614559103906
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0845
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer06/18/2024
08/05/2024
Initial Report FDA Received Date06/17/2024
Supplement Report FDA Received Date07/01/2024
08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1998-2023, Z-0597-2024
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexUnknown